Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A natural formulation of quasi-interpolation by multivariate splines

Authors: Charles K. Chui and Harvey Diamond
Journal: Proc. Amer. Math. Soc. 99 (1987), 643-646
MSC: Primary 41A15; Secondary 41A65
MathSciNet review: 877032
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A quasi-interpolation formula based on discrete function values is given in the form of a multivariate spline series that yields the local approximation order characterized by the Fix-Strang conditions. This formula can be considered as a partial sum of the formal Neumann series expansion of the formal interpolation operator, and hence, justifies that "quasi-interpolation" is indeed an appropriate terminology for such an approximation formula.

References [Enhancements On Off] (What's this?)

  • [1] C. de Boor and G. Fix, Spline approximatin by quasi-interpolants, J. Approx. Theory 8 (1973), 19-45. MR 0340893 (49:5643)
  • [2] C. de Boor and R. Q. Jia, Controlled approximation and a characterization of the local approximation order, Proc. Amer. Math. Soc. 95 (1985), 547-553. MR 810161 (87d:41025)
  • [3] C. K. Chui, K. Jetter, and J. D. Ward, Cardinal interpolation by multivariate splines, Math. Comp. (to appear). MR 878701 (88f:41003)
  • [4] C. K. Chui and M. J. Lai, A multivariate analog of Marsden's identity and a quasi-interpolation scheme, J. Constructive Approx. (to appear).
  • [5] W. Dahmen and C. A. Micchelli, On the approximation order from certain multivariate spline spaces, J. Austral. Math. Soc. Ser. B 26 (1984), 233-246. MR 765640 (87j:41032)
  • [6] G. Strang and G. Fix, Fourier analysis of the finite element variational method, C.I.M.E. II Cilo 1971, Constructive Aspects of Functionl Analysis (G. Geymonat, Ed.), 1973, pp. 793-840.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A15, 41A65

Retrieve articles in all journals with MSC: 41A15, 41A65

Additional Information

Keywords: Multivariate splines, local approximation order, quasi-interpolation, Neumann series
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society